MAUDE Adverse Event Report: ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number STEPPED, RATCHET DRILL SLEEVE
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 11/4/2021, it was reported by a sales representative via sems that an ar-8330h shaver handpiece displayed an h15 error and an ar-1510fs-7 flipcutter ratchet drill sleeve was broken.The handpiece issue was discovered during use and the guide issue was discovered after use, both from an acl reconstruction performed on (b)(6) 2021.The handpiece was replaced at the start of the case.The guide was found to be broken after the case, with clean bends at the tip with no reported jagged edges of fragments missing (see intake pictures).The case was completed with no reported patient effect.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed, the distal end of the guide is damaged and cracked, with material mushrooming outward.Circumferential abrasion marks were observed on the inner diameter surfaces near the proximal and distal end.A likely cause is prying/leveraging the device or the flipcutter during use.

Brand Name
STEPPED, RATCHET DRILL SLEEVE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12853778
Report Number1220246-2021-03989
Device Sequence Number17598349
Product Code MDM
UDI-Device Identifier00888867196766
UDI-Public00888867196766
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEPPED, RATCHET DRILL SLEEVE
Device Catalogue NumberAR-1510FS-7
Device Lot Number152043
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown